Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 4, 2007, 5:55 PM MDT for McKinley County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2007, 5:55 PM MDT (23:55 UTC)
- Expired
- Aug 4, 2007, 8:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County McKinley County, NM
The radar
The Albuquerque radar (KABX), 139 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 6:37 PM MDT | FLASH FLOOD | Zuni Pueblo, NM | 1 TO 2 FT OF WATER REPORTED IN FOUR HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.9 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 042355 FFWABQ NMC031-050200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 PM MDT SAT AUG 4 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 800 PM MDT * AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF ZUNI PUEBLO TO 9 MILES SOUTH OF ZUNI PUEBLO. THE STORMS PRODUCING VERY HEAVY RAIN WERE MOVING WEST AROUND 10 MPH. LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE THE ZUNI PUEBLO AS WELL AS HIGHWAY 53. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3526 10870 3496 10863 3496 10904 3541 10903 $$ DPORTER
3 follow-up statements
000 WGUS75 KABQ 050049 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 645 PM MDT SAT AUG 4 2007 NMC031-050200- MCKINLEY- 645 PM MDT SAT AUG 4 2007 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHWESTERN MCKINLEY COUNTY... AT 637 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM WHICH PRODUCED FLASH FLOODING OVER ZUNI PUEBLO. FOUR HOMES HAVE BEEN FLOODED WITH ONE TO TWO FEET OF WATER. MODERATE RAINS WILL CONTINUE OVER THE REGION THROUGH 630 PM MDT. LOCATIONS IMPACTED INCLUDE... THE ZUNI PUEBLO... HIGHWAY 53 BETWEEN BLACK ROCK AND THE ARIZONA BORDER... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3526 10870 3496 10863 3496 10904 3541 10903 $$ DPORTER
000 WGUS75 KABQ 050056 CCA FFSABQ FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 645 PM MDT SAT AUG 4 2007 CORRECTED TIME IN FIRST PARAGRAPH. NMC031-050200- MCKINLEY- 645 PM MDT SAT AUG 4 2007 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHWESTERN MCKINLEY COUNTY... AT 637 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM WHICH PRODUCED FLASH FLOODING OVER ZUNI PUEBLO. FOUR HOMES HAVE BEEN FLOODED WITH ONE TO TWO FEET OF WATER. MODERATE RAINS WILL CONTINUE OVER THE REGION THROUGH 730 PM MDT. LOCATIONS IMPACTED INCLUDE... THE ZUNI PUEBLO... HIGHWAY 53 BETWEEN BLACK ROCK AND THE ARIZONA BORDER... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3526 10870 3496 10863 3496 10904 3541 10903 $$ DPORTER
000 WGUS75 KABQ 050156 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 753 PM MDT SAT AUG 4 2007 NMC031-050203- MCKINLEY- 753 PM MDT SAT AUG 4 2007 ...FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR SOUTHWESTERN MCKINLEY COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3526 10870 3496 10863 3496 10904 3541 10903 $$ DPORTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 1:33 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 4, 1:33 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 133 PM MDT SAT AUG 4 2007 .DISCUSSION... UPPER LEVEL HIGH STRETCHING FROM AZ TO THE LOWER MS VALLEY WILL DRIFT E THROUGH THE EARLY PART OF NEXT WEEK...BECOMING CENTERED OVER TN BY MIDWEEK. UPPER HIGH WILL THEN DRIFT BACK W TOWARD NM BY NEXT WEEKEND. STORMS FIRING FROM SW TO NW TO NC PORTIONS OF FORECAST AREA. WEAK UPPER LEVEL DISTURBANCE APPROACHING THE FOUR CORNERS AREA WILL HELP FOCUS CONVECTION IN THIS REGION THIS PM INTO TON. IN ADDITION... MOISTURE PLUME REMAINS OVER AZ AND FAR W NM...FUELING STORMS FROM THE CONTINENTAL DIVIDE TO THE AZ BORDER. MAV GUIDANCE MUCH MORE BULLISH ON POPS IN THESE AREAS AND WILL LEAN TOWARD GFS POPS. DRYING OBSERVED ALOFT ON WATER VAPOR SATELLITE IMAGES OVER THE SE QUARTER OF THE STATE...MAKING THIS AREA THE LEAST LIKELY TO RECEIVE ANY STORMS LATE TODAY OR TON. AS THE HIGH PRESSURE AREA SLIDES E MOISTURE PLUME MAY BE ABLE TO DRIFT E AS WELL OVER W AND CNTRL NM FROM SUN THROUGH THE EARLY TO MID PART OF THE UPCOMING WORK WEEK. MOSTLY SCATTERED POPS FOR THE W HALF OF THE AREA AND ISOLATED POPS IN THE E. UPPER HIGH FORECAST TO MOVE BACK W LATE NEXT WEEK AND NEXT WEEKEND AND STRENGTHEN. MODELS SUGGEST A LESSENING OF THE CONVECTION. THIS IS REFLECTED IN CURRENT GRIDS WITH ONLY ISOLATED POPS BY FRI OVER THE FORECAST AREA...STILL FAVORING THE W AND CNTRL AREAS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 91 65 90 / 40 30 30 30 GALLUP.......................... 59 85 59 84 / 50 40 30 30 GRANTS.......................... 58 84 59 84 / 50 30 40 30 GLENWOOD........................ 63 87 63 86 / 50 40 30 30 CHAMA........................... 50 82 52 82 / 60 40 50 40 LOS ALAMOS...................... 59 86 58 87 / 50 30 40 30 RED RIVER....................... 50 73 50 76 / 50 50 50 30 TAOS............................ 56 86 56 87 / 30 30 40 30 SANTA FE........................ 59 86 58 88 / 40 40 40 30 SANTA FE AIRPORT................ 61 88 60 89 / 40 30 40 20 ESPANOLA........................ 62 91 61 91 / 30 20 30 20 ALBUQUERQUE HEIGHTS............. 69 90 69 91 / 40 20 40 20 ALBUQUERQUE VALLEY.............. 66 92 66 93 / 40 20 40 20 ALBUQUERQUE FOOTHILLS........... 67 88 66 89 / 50 30 40 20 ALBUQUERQUE WEST MESA........... 68 92 68 91 / 50 20 40 20 SOCORRO......................... 66 93 67 95 / 30 20 30 20 SANDIA PARK/CEDAR CREST......... 60 86 62 87 / 50 30 40 20 MORIARTY/ESTANCIA............... 57 89 57 89 / 40 30 30 20 CARRIZOZO....................... 64 90 66 90 / 20 10 20 20 RUIDOSO......................... 57 80 61 81 / 20 30 30 20 RATON........................... 59 88 57 89 / 30 30 30 20 LAS VEGAS....................... 57 86 58 86 / 40 30 30 20 ROY............................. 63 88 64 91 / 20 20 20 10 CLAYTON......................... 65 93 66 94 / 20 10 20 10 SANTA ROSA...................... 67 95 68 96 / 10 10 20 10 TUCUMCARI....................... 69 98 70 99 / 10 10 10 10 FORT SUMNER..................... 68 96 69 97 / 10 5 10 10 CLOVIS.......................... 66 95 68 95 / 5 5 5 5 PORTALES........................ 66 95 68 96 / 5 5 5 5 ROSWELL......................... 69 96 70 98 / 10 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Aug 4, 6:00 AM MDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 4 2007 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO STREET FLOODING OR HIGH FLOWS IN ARROYOS AND SMALL STREAMS. THE GREATEST THREAT FOR HEAVY RAINFALL WILL BE ALONG AND WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON INTO LATE THIS EVENING. IN ADDITION...WIND GUSTS UP TO 45 MPH AND SMALL HAIL ARE POSSIBLE FROM THE STRONGER STORMS DURING THE AFTERNOON AND EVENING HOURS.. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO FLOODING ACROSS PARTS OF THE AREA EACH DAY...ESPECIALLY FROM THE CENTRAL MOUNTAINS WESTWARD AND OVER THE NORTHEAST PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.